Alert archive / South Carolina / Frost Advisories in 2015
Frost Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Oct 19, 2015, 1:54 PM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Oct 20, 2015, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2015, 1:54 PM EDT (17:54 UTC)
- In effect from
- Oct 20, 2015, 4:00 AM EDT
- Expired
- Oct 20, 2015, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WWUS72 KCAE 191754 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 154 PM EDT MON OCT 19 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... .CANADIAN HIGH PRESSURE WILL CONTINUE TO SUPPORT COOLER THAN NORMAL TEMPERATURES ACROSS THE REGION TONIGHT. CLEAR SKIES COUPLED WITH NEAR CALM WINDS AND A DRY AIRMASS WILL ALLOW TEMPERATURES TO COOL INTO THE LOWER AND MIDDLE 30S FOR MANY LOCATIONS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 201000- /O.NEW.KCAE.FR.Y.0003.151020T0800Z-151020T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 154 PM EDT MON OCT 19 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. * TEMPERATURE...IN THE LOW TO MID 30S. * IMPACTS...AREAS OF FROST EXPECTED TO DEVELOP LATE TONIGHT AND MAY DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
212 WWUS72 KCAE 200146 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 946 PM EDT MON OCT 19 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... .CANADIAN HIGH PRESSURE WILL CONTINUE TO SUPPORT COOLER THAN NORMAL TEMPERATURES ACROSS THE REGION TONIGHT. CLEAR SKIES AND CALM WINDS WILL HELP ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MIDDLE 30S WITH FROST IN MANY LOCATIONS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 201300- /O.CON.KCAE.FR.Y.0003.151020T0800Z-151020T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 946 PM EDT MON OCT 19 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...IN THE LOW TO MID 30S. * IMPACTS...FROST EXPECTED OVER MUCH OF THE AREA WHICH MAY DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
047 WWUS72 KCAE 200813 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 413 AM EDT TUE OCT 20 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... .CANADIAN HIGH PRESSURE WILL CONTINUE TO SUPPORT COOLER THAN NORMAL TEMPERATURES ACROSS THE REGION EARLY THIS MORNING. CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MIDDLE 30S WITH FROST IN MANY LOCATIONS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 201300- /O.CON.KCAE.FR.Y.0003.000000T0000Z-151020T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 413 AM EDT TUE OCT 20 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...IN THE LOW TO MID 30S. * IMPACTS...FROST EXPECTED OVER MUCH OF THE AREA WHICH MAY DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 19, 1:48 PM EDT, 6 minutes earlier.
Area forecast discussion, Oct 19, 1:48 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 148 PM EDT MON OCT 19 2015 .SYNOPSIS... HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THE END OF THE WEEK. BELOW NORMAL TEMPERATURES WILL MODERATE FOR THE LATTER HALF OF THE WORKWEEK AS AN UPPER-LEVEL RIDGE BUILDS OVER THE AREA. && .NEAR TERM /THROUGH TONIGHT/... UPPER LEVEL RIDGE OVER THE CENTRAL CONUS WILL BEGIN MOVING EAST OVERNIGHT. SURFACE HIGH PRESSURE STRETCHING FROM THE MID-ATLANTIC THROUGH THE CAROLINAS INTO GA WILL CONTINUE TO HOLD A DRY AND COOL AIR MASS ACROSS THE REGION. UNDER SUNNY SKIES...AFTERNOON HIGH TEMPERATURES WILL WARM INTO THE LOWER AND MIDDLE 60S. STRONG RADIATIONAL COOLING EXPECTED TONIGHT UNDER CLEAR SKIES AND NEAR CALM WINDS. MODELS STILL INDICATE DRY AIR AT THE SURFACE AND ALOFT. LOCAL RADIATION SCHEME POINTS TO LOWER TO MID 30S FOR OVERNIGHT LOWS. HAVE ISSUED A FROST ADVISORY FOR ALL OF THE MIDLANDS AND CSRA. EXPECT WIDESPREAD FROST TO DEVELOPMENT ACROSS THE NORTHERN AND CENTRAL MIDLANDS. THERE MAY BE LESS OCCURRENCES OF FROST FARTHER SOUTH WHERE MANY LOCATIONS WILL COOL INTO THE MIDDLE AND UPPER 30S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... THE RIDGE WILL SLIDE OFF COAST BY TUESDAY AFTERNOON WITH THE AIR MASS CONTINUING TO MODIFY. SLIGHT INCREASE IN LOW-LEVEL MOISTURE. TEMPERATURES TUESDAY AFTERNOON SHOULD BE A LITTLE WARMER...IN THE UPPER 60S TO THE LOWER 70S. OVERNIGHT MINIMUM TEMPERATURES MAINLY IN THE LOW TO MID 40S. MAXIMUM TEMPERATURES IN THE MID 70S WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL CONTINUE CONTROLLING THE REGION THROUGH THE LONG TERM WITH CHANGES TO THE PATTERN BEGINNING LATE IN THE PERIOD. HIGH PRESSURE ALONG WITH COOL DRY AIR WILL REMAIN ACROSS THE REGION THROUGH THE WEEKEND. UPPER-LEVEL RIDGING WILL ALSO BEGIN BUILDING OVER THE AREA LATER THIS WEEK. HOWEVER...ANOTHER DRY FRONT WILL PUSH THROUGH THE REGION BY LATE FRIDAY ALLOWING TEMPERATURES TO FALL BELOW NORMAL THROUGH THE WEEKEND. LATEST GFS AS WELL AS PREVIOUS ECMWF INDICATING LOW PRESSURE DEVELOPING IN THE NORTHERN GULF OF MEXICO LATE IN THE WEEKEND INTERACTING WITH A COLD FRONT APPROACHING THE OH VALLEY WHICH TOGETHER WILL SPREAD MOISTURE ACROSS THE AREA LATE SUNDAY INTO MONDAY. GIVEN CURRENT UNCERTAINTIES WITH TIMING AND AREAL COVERAGE...SLIGHT CHANCE POPS LOOK REASONABLE. TEMPERATURES GENERALLY NEAR NORMAL THURSDAY AND FRIDAY...AND SLIGHTLY BELOW NORMAL SATURDAY THROUGH MONDAY. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH THE 24 HOUR TAF PERIOD. HIGH PRESSURE WILL CONTINUE OVER THE TAF SITES INTO TUESDAY WITH CLEAR SKIES AND EAST TO NORTHEAST WINDS. A DRY AIR MASS WILL REMAIN IN PLACE. EXTENDED AVIATION OUTLOOK... MVFR OR LOWER CIGS ARE POSSIBLE DURING THE LATE NIGHT AND EARLY MORNING HOURS WEDNESDAY THROUGH FRIDAY...AS LOW LEVEL MOISTURE INCREASES. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Oct 19, 9:04 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 904 AM EDT MON OCT 19 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-201315- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 904 AM EDT MON OCT 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AREAS OF FROST EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2015Frost Advisories in Georgia, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.